Idaho, 2009Flooding in Idaho, February 24 to 25, 2009
February 24 to 25, 2009 · NWS PIH · 2 events in 2 counties and zones
Rainfall and snowmelt caused several basements to be flooded in Bannock County and flooded roads in Minidoka County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall and snowmelt caused several basements to be flooded in Bannock County and flooded roads in Minidoka County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 24, 3:38 AM MST, 8 hours 22 minutes earlier.
Area forecast discussion, Feb 24, 3:38 AM MST, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
338 AM MST TUE FEB 24 2009
.SHORT TERM...TODAY THROUGH FRIDAY.
A WEAK COLD FRONT IS PUSHING THROUGH EASTERN IDAHO THIS MORNING
WITH SOME MODERATE CONVECTIVE RAIN SHOWERS AND HIGH ELEVATION SNOW
SHOWERS WIDESPREAD. EXPECT ACTIVITY TO TAPER OFF A BIT BY MID
MORNING BUT ENOUGH INSTABILITY AND MOISTURE TO KEEP CHANCE TO
LIKELY SHOWERS GOING THROUGH TODAY. SNOW LEVELS UP AROUND 6500
FEET TODAY. TEMPERATURES WELL ABOVE FREEZING MOST LOCATIONS AT 3
AM THIS MORNING. NEXT UPPER TROF PUSHES SOUTH WEDNESDAY AND FORMS A
CLOSED LOW OFF WASHINGTON COAST WHICH MOVES INTO IDAHO FRIDAY AND
DRIVES THROUGH A STRONG COLD FRONT. EXPECT MOISTURE TO CONTINUE TO
FILTER INTO IDAHO AHEAD OF THIS NEXT SYSTEM WEDNESDAY ANT THURSDAY
AND KEPT PRECIPITATION IN THE FORECAST DAILY THROUGH FRIDAY. SNOW
LEVELS SHOULD REMAIN ELEVATED THROUGH THURSDAY AND MAY DROP BACK
TO VALLEY FLOORS BEHIND COLD FRONT THURSDAY NIGHT OR FRIDAY. WILL
BE BREEZY BEHIND THE COLD FRONTAL PASSAGE TODAY.
GK
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. SOME EARLY DIFFERENCES
BETWEEN THE GFS AND ECMWF. ECMWF MUCH QUICKER AND WEAKER WITH
SHORTWAVE EJECTING OUT OF THE REGION FRIDAY NIGHT INTO SATURDAY. GFS
SIGNIFICANTLY STRONGER AND SLOWER WITH FEATURE...LEADING TO A MILDER
AND WETTER FORECAST. BELIEVE THE ECMWF HAS BETTER HANDLE ON THIS
FEATURE DUE TO INCREASING HEIGHTS AHEAD OF PACIFIC LOW INTO THE
WEEKEND. IN ADDITION...NAM SUPPORTS ECMWF WITH QUICKER SOLUTION.
REGARDLESS...KEPT POPS CLOSE TO CLIMO EARLY IN THE EXTENDED DUE TO
UNCERTAINTY AND COLLABORATION WITH NEIGHBORS. BOTH GFS AND ECMWF
BRING PRECIP INTO IDAHO SATURDAY NIGHT INTO SUNDAY. BOTH HAVE
SLIGHTLY DIFFERENT LOOK TO PACIFIC LOW...BUT GENERALLY KEEP MILD AND
UNSETTLED CONDITIONS OVER REGION FOR THE REST OF THE EXTENDED
PERIOD. DMH
.AVIATION...CONVECTION OCCURRING OVER MUCH OF EASTERN IDAHO THIS
MORNING. SNOW LEVELS ARE ELEVATED ESPECIALLY OVER SOUTHERN HALF OF
REGION DUE TO WARM SOUTHERLY FLOW. THUS PRECIP MAINLY RAIN SOUTHERN
HALF OF SNAKE VALLEY FOR BOTH KPIH AND KBYI...CHANGING TO SNOW BY
KIDA. WINDS HAVE BEEN FAIRLY GUSTY ALONG WITH CONVECTION. OVERALL
CONDITIONS REMAIN VFR WITH OCCASIONAL IFR UNDER THE PRECIP. EXPECT
PRECIP TO CONTINUE THROUGHOUT THE DAY AND REMAIN RAIN FOR KPIH AND
KBYI. SNOW AT AND NEAR KIDA SHOULD CHANGE TO RAIN LATER IN THE DAY. DMH
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 24, 6:00 AM MST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MST TUE FEB 24 2009
IDZ017>025-031-032-251400-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MST TUE FEB 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
EXPECT VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS ABOVE 6500 FEET
TODAY. 1 TO 3 INCHES ARE POSSIBLE ABOVE 6500 FEET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
EXPECT PERIODS OF VALLEY RAIN AND SNOW AND MOUNTAIN SNOW THROUGH
FRIDAY. SNOW LEVELS MAY REACH VALLEY FLOORS BY FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Flood, Bannock
- When
- February 24, 12:00 PM MST to February 25, 1:40 AM MST
- Where
- Bannock County, 3 mi ENE of Chubbuck to 3 mi N of Lava Hot Spgs
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.937, -112.395
Several basements were flooded in Chubbuck and Lava Hot Spring due to rainfall and snowmelt.
Flood, Minidoka
- When
- February 24, 12:30 PM MST to February 25, 8:30 AM MST
- Where
- Minidoka County, 9 mi NW of Rupert to 9 mi SW of Rupert
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 42.712, -113.795
Road 600 West was closed between 600 North and 900 North due to recent rain and warmer temperatures which caused extensive water on the road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Coastal Flood in Alaska, February 24 to 26, 2009$491,000 · 93 kt wind · 8 events
- Drought in Florida, February 24 to 28, 200910 events
- Blizzard in Alaska, February 24 to 26, 20094 events
- Dense Fog in Colorado, February 24, 20093 events
- Heavy Snow in Montana, February 24 to 25, 20092 events
- Wildfire in Texas, February 24 to 28, 20092 events
- High Wind in Texas, February 24 to 26, 200956 kt wind · 2 events
- Heavy Snow in Oregon, February 24 to 26, 20092 events
- Heavy Snow in Idaho, February 24 to 25, 20091 event
- Dense Fog in Utah, February 24, 20091 event
- Wildfire in Texas, February 24 to 25, 20091 event
- High Wind in Wyoming, February 24, 200952 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154453, 154457.